Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 138, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 19, 2012, 7:45 PM CDT for McLean County, North Dakota. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2012, 7:45 PM CDT (00:45 UTC)
- Expired
- Jul 19, 2012, 8:23 PM CDT
- In force
- 38 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County McLean County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:46 PM CDT | TSTM WND DMG | Garrison, ND | SEVERAL TREES DOWN AND UPROOTED. ESTIMATED TREE DIAMETERS UP TO 25 INCHES UPROOTED WITH UP TO 18 INCH DIAMETER BRANCHES BROKEN. REPORTED BY CORY NORDQUIST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 3455 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
708
WUUS53 KBIS 200045
SVRBIS
NDC055-200145-
/O.NEW.KBIS.SV.W.0138.120720T0045Z-120720T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
745 PM CDT THU JUL 19 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 845 PM CDT
* AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
GARRISON...OR 42 MILES SOUTH OF MINOT...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
COLEHARBOR...BENEDICT...RUSO AND STRAWBERRY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
IF ON OR NEAR A LAKE OR RIVER...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK
AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
&&
LAT...LON 4756 10069 4752 10112 4752 10137 4756 10143
4756 10147 4769 10152 4778 10138 4784 10116
4785 10072
TIME...MOT...LOC 0045Z 255DEG 26KT 4763 10135
WIND...HAIL 70MPH 1.00IN
$$
HEINERT3 follow-up statements
683
WWUS53 KBIS 200055
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
755 PM CDT THU JUL 19 2012
NDC055-200145-
/O.CON.KBIS.SV.W.0138.000000T0000Z-120720T0145Z/
MCLEAN ND-
755 PM CDT THU JUL 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MCLEAN COUNTY UNTIL 845 PM CDT...
AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF GARRISON...OR 41
MILES SOUTH OF MINOT...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BENEDICT...RUSO AND STRAWBERRY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4756 10069 4752 10112 4752 10137 4756 10143
4756 10147 4769 10152 4778 10138 4784 10116
4785 10072
TIME...MOT...LOC 0054Z 255DEG 26KT 4765 10126
WIND...HAIL 70MPH <.75IN
$$
HEINERT/SCHECK347
WWUS53 KBIS 200111
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
811 PM CDT THU JUL 19 2012
NDC055-200145-
/O.CON.KBIS.SV.W.0138.000000T0000Z-120720T0145Z/
MCLEAN ND-
811 PM CDT THU JUL 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MCLEAN COUNTY UNTIL 845 PM CDT...
AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF STRAWBERRY
LAKE...OR 38 MILES SOUTH OF MINOT...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
RUSO AND STRAWBERRY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
&&
LAT...LON 4756 10069 4754 10112 4758 10129 4770 10135
4778 10129 4784 10116 4785 10072
TIME...MOT...LOC 0112Z 256DEG 27KT 4771 10101
WIND...HAIL 60MPH <.75IN
$$
HEINERT930
WWUS53 KBIS 200123
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
823 PM CDT THU JUL 19 2012
NDC055-200133-
/O.CAN.KBIS.SV.W.0138.000000T0000Z-120720T0145Z/
MCLEAN ND-
823 PM CDT THU JUL 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCLEAN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
LAT...LON 4756 10069 4754 10112 4758 10129 4770 10135
4778 10129 4784 10116 4785 10072
TIME...MOT...LOC 0123Z 256DEG 27KT 4773 10089
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 7:02 PM CDT, 43 minutes earlier.
Area forecast discussion, Jul 19, 7:02 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 702 PM CDT THU JUL 19 2012 .DISCUSSION... TWO SEVERE THUNDERSTORMS CURRENTLY ONGOING FROM SPLITTING STORM EARLIER THIS AFTERNOON...ONE OVER KMOT AND THE OTHER OVER SOUTHERN LAKE SAKAKAWEA. THIS APPEAR TO BE LONG LIVED AND WILL CONTINUE TO RADAR TEAMS . && .AVIATION... THUNDERSTORM IS MOVING THROUGH KMOT AND WILL CONTINUE TO THE EAST. SEVERAL SCATTERED THUNDERSTORMS EXTEND SOUTHWEST THROUGH THE KDIK VICINTITY. WILL KEEP VCTS IN ALL TAF SITES EXCEPT KISN. && .BIS WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050-051. && SHORT TERM...HW AVIATION...HW
Hazardous weather outlook, Jul 19, 3:04 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 304 PM CDT THU JUL 19 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-202015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 304 PM CDT THU JUL 19 2012 /204 PM MDT THU JUL 19 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR WEST AND CENTRAL NORTH DAKOTA THIS THURSDAY AFTERNOON AND EVENING. DANGEROUS HEAT INDEX VALUES OF 100-105 DEGREES ARE EXPECTED OVER MOST AREAS. THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN AND CENTRAL NORTH DAKOTA THURSDAY AFTERNOON AND THURSDAY NIGHT. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CONTINUED CHANCE FOR THUNDERSTORMS OFF AND ON FROM FRIDAY THROUGH WEDNESDAY. AT THIS TIME IT APPEARS THE BEST CHANCE FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. JV
In the hours before
Local storm report, Jul 19, 5:50 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
550 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 5 SE PARSHALL BAY RECRE 47.87N 102.22W
07/19/2012 E0.75 INCH MOUNTRAIL ND TRAINED SPOTTER
HAIL STARTED AROUND 530 PM AND ENDED AROUND 538 PM
&&
KROLAKSpecial weather statement, Jul 19, 6:06 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 606 PM CDT THU JUL 19 2012 NDZ011-192345- WARD- 606 PM CDT THU JUL 19 2012 ...SPECIAL WEATHER STATEMENT... AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LEADING EDGE OF OUTFLOW FROM A SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF MINOT...MOVING NORTHEAST AT 35 MPH. WINDS UP TO 55 MPH...ARE LIKELY WITH THE LEADING EDGE OF THE OUTFLOW FROM THIS STORM. * THE OUTFLOW FROM THE THUNDERSTORM WILL BE NEAR... MINOT BY 635 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Jul 19, 6:33 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
633 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL DES LACS 48.26N 101.56W
07/19/2012 E0.75 INCH WARD ND TRAINED SPOTTER
HAIL LASTED ONLY A FEW MINUTES APPROXIMATELY FROM 620
TO 625 PM. RAIN WAS GETTING HEAVIER AT THE TIME OF THE
CALL.
&&
KROLAKLocal storm report, Jul 19, 6:45 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
645 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 15 SW DES LACS 48.10N 101.79W
07/19/2012 M1.00 INCH WARD ND PUBLIC
HAIL LASTED 610 PM TO 630 PM CDT. ALSO 0.60 INCHES OF
RAIN.
&&
KSIMOSKOSpecial weather statement, Jul 19, 7:38 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 738 PM CDT THU JUL 19 2012 NDZ012-013-200115- MCHENRY-PIERCE- 738 PM CDT THU JUL 19 2012 ...SPECIAL WEATHER STATEMENT... AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL MCHENRY COUNTY...MOVING EAST AT 20 MPH. WINDS GREATER THAN 30 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BERWICK BY 755 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
Special weather statement, Jul 19, 7:44 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 744 PM CDT THU JUL 19 2012 NDZ013-200115- PIERCE- 744 PM CDT THU JUL 19 2012 ...SPECIAL WEATHER STATEMENT... AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL PIERCE COUNTY...7 MILES EAST OF RUGBY...MOVING EAST AT 35 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...BRIEF HEAVY DOWNPOURS... ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:02 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 27 min |
| Jul 20, 12:20 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 55 min |
| Jul 20, 2:13 AM CDT | Areal Flood Advisory | BIS | LaMoure | 5 hr |
| Jul 20, 3:43 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 52 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.